Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Chest heaviness after walking. TMT, Doppler test reports normal. Please advise

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Dear doctor,
My father feels chest heaviness since last 1 year,First of all we went to physician he given medicine but there was no relief after that we tried cardiologist and done TMT,2-D doppler test etc but in report every thing was normal,recently again we are again have got treated with physician but no relief,i want to tell you that when he is in resting period there is no heaviness but when he walk for 1 to 2 k.m he again feels heaviness.Kindly advise.
Posted Sun, 3 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Chakravarthy Mazumdar 2 hours later

Your father is 56 years old and complains of chest heaviness only while he walks. It could be that the blood reaching the heart is insufficient to sustain this activity.

You had not mentioned whether your father has any risk factors such as high BP, diabetes, high cholesterol, stressful lifestyle and smoking. Any of these conditions can raise the suspicion of coronory heart disease. YOu also had not written the current or past medication. Was your father given sorbitrate? Did it help in relieving of heaviness during the symptom?

Sometimes the above tests would not be revealing true block in the vessels that supply the heart. The next step would be to get coronory angiogram.

If this has no block in the bloody supply, it is good to evaluate with a Gastroenterologist. We need to rule out gut conditions for the same symptoms.

Hope this answer helps in taking a better step for optimal management of your fathers problem. If you have further queries write to me, else please close the discussion and rate my answer.
Above answer was peer-reviewed by
Follow-up: Chest heaviness after walking. TMT, Doppler test reports normal. Please advise 1 hour later
Dear Doctor,
Thank you for your prompt reply.
Herein i am writing treatment history of my father and medication.

He was earlier (7-8 months ago) treated by Dr.S.C. Mattah (M.D,FAIMS,Chest specialist in BHU,Varanasi) with following medicines :-
1.TASENVAS (2.5 mg) tab
3.BESISH (Cough syrup)
6.FORMOFLO (Inhellor)

After getting above medicines was feeling relief for few days but after few days it did not work and my fater went to Dr.Matah and he referred to Dr XXXXXXX aggarwal,cardiologist (M.D,D.M,FNB in BHU Varanasi).

Following tests were done by him.

1.2-D Echo doppler test
3.Blood suger
4.Lipid profile

Except Lipid profile every thing was normal Cholesterol was increased ie (LDLR-TLDL,RANDOX -198 (Should be between 60-160)

After above test Dr XXXXXXX aggarwal had written two medicines ie -


Again there was no relief,

Currently we have met with Dr.S.K XXXXXXX (M.D) Physician in Patna.He advised for blood test ie CBC but again every thing was normal.

Medicines written by Dr.S.K XXXXXXX for two months.


Earlier there was no B.P problem but after getting first treatment from Dr.S.C Mattah and XXXXXXX aggarwal there was few fluctuations,but when my fater was left above medicine for few months he got normal B.P,He has no blood sugar problem,no smoking hapbit,and very less cholesterol increase as abover mentioned.

Kindly suggest what should I do .

Answered by Dr. Chakravarthy Mazumdar 47 minutes later
Your father treatment is going good. You should continue the same.

The medicines are related to airway problem which could also be the reason for chest heaviness. Lung problems can cause heaviness.

Probably the blood pressure was left undetected before this episode. It should be undercontrol lesser than 120/80 mg Hg.

If the symptoms are not relieved or better with the above treatment the only investigation left is Coronory Angiogram and spirometry.

Hope this helps.

Above answer was peer-reviewed by
Follow-up: Chest heaviness after walking. TMT, Doppler test reports normal. Please advise 9 hours later
Dear Doctor,

you mean to say that my father should examine his BP on regular basis and it should be always lesser than 120/80 mg Hg and he should continue with current treatment and medicine for 2 months ie TAY0 (1 dose per week) and CALAPTIN-SR-120.(Every day bed time).

If there will be fluctuations in B.P then what should we do.

Answered by Dr. Chakravarthy Mazumdar 10 hours later
Yes, please continue the medicines by Dr. S. K. XXXXXXX Monitor the blood pressure changes and note them down in the book with date, time and position.

The target BP to achieve is close to 120/80 mm Hg. It takes two weeks time for the medicine to stabilize and reach this value. If not stabilized then you need to review with the doctor if the dosage is correct or not, or add more blood pressure medicines to control BP.

Please do not change physicians. Have faith in one. Review the medication at least once in a month.
Reduce the salt intake to less than 1 tea spoon per day.
Practice relaxation techniques like Yoga, Meditation, muscle relaxation.
Undertake regular exercise schedule.

Hope this helps.

Above answer was peer-reviewed by
Follow-up: Chest heaviness after walking. TMT, Doppler test reports normal. Please advise 5 hours later
Dear doctor,

Thanks for your kind reply.

I want to tell you that same problem occurred with my father 2 years back,that time he was planning to XXXXXXX with a physician in Gaya but when he found that doctor was not there as doctor was in foreign that time and father was not feeling good,at the same time he discussed same matter with the person of medical store and was suggested for following injections interveinous.

1.TAXIM-500 Mg mixed with dexona. (Injection)
2.Derifylin injection

I know it was not good decision taken by my father as he had taken these injections 7-8 days regularly 2 times without any suggestions of doctor,but you will be surprised to know after taking these injections for only 7-8 days he was good and there was not any problem for next 1 year.

I am not able to understand the problem,again since last 9-10 days he is complaining of chest heaviness all the time and want to know from you that can he again take same injections for relief.

I want to tell you that he is a lecturer in a college and busy person as he runs home tutions,coaching etc.

waiting for your kind reply.

Answered by Dr. Chakravarthy Mazumdar 49 minutes later

Did you give this history to Dr. S. K. XXXXXXX There can be an underlying hint about this treatment.

The pharmacist medication may be blessing in disguise, though I am not sure. The pharmacist had given an antibiotic supposing it to be infection along with multivitamin. The second medicine Inj Deriphyllin helps in dilating the airway and more oxygen reaches lung. Deriphyllin does not protect for one long year. He is so fortunate that he had no episode of breathlessness.

I was hence suspecting airway problem and asked you to rule out Hyperactive airway disease with spirometry in my earlier reply.

Injection Deriphyllin is potential medicine is rarely given these days because it requires a regular monitoring as it has wide range of side effect profile. If the chest heaviness is due to narrow airways he will definitely be benefitted with Deriphyllin. I suggest you to discuss this with the treating doctor. I do not advice an antibiotic without any sign of infection. This is no miracle cure for your father's problem. At the end of it I sternly suggest a diagnosis before long term treatment.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor